Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 23, 1998, 2:06 PM EDT for Steuben County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 2:06 PM EDT (18:06 UTC)
- Expired
- Jun 23, 1998, 4:10 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Steuben County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 231807 FFWBGM NYC101-232010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 206 PM EDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 410 PM EDT * AT 200 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN CENTRAL STEUBEN COUNTY SOUTH OF AVOCA... MOVING SLOWLY SOUTHEAST. * DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN IN PARTS OF THE UPPER COHOCTON AND CANISTEO RIVER BASINS IN NORTHWEST STEUBEN COUNTY. A SPOTTER REPORTED 3.4 INCHES OF RAIN IN 25 MINUTES IN AVOCA. STREAMS AND CREEKS CAN BE EXPECTE.D TO RISE VERY RAPIDLY ACROSS MUCH OF THE COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WALDSTREICHER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:35 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 9:35 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 935 AM EDT TUE JUN 23 1998 A FAIRLY SIMILAR SCENARIO TO THIS TIME YDY. LWR CLDS THAT HAD ADVECTED WWD INTO THE RGN OVRNT ARE GRDLY BREAKING UP ATTM. MEANWHILE...ONE BAND OF ENHANCED CLDS/SCTD SHRA IS EXITING THE FA TO THE E WHILE ANOTHER APPCHS FROM WNY. THE FEATURE BACK TO THE W WILL BE THE ONE FOR US TO WATCH THIS AFTN. UL JET AXIS IS EASILY SEEN THIS MRNG FROM THE GRT LKS RGN INTO SRN QUE. LATEST MESO-ETA AND RUC OUTPUT BOTH DVLP A SPEED MAX TO OUR N THIS AFTN WITH FLOW BCMG DIFFLUENT IN OUR NECK OF THE WOODS BY 18Z-21Z. THIS SHUD ASSIST IN ENHANCING LL MCON ALG WK SFC TROF THAT IS PROGGED TO FORM THRU CNY LTR TDY. IN ADDITION...A 5H S/W WILL ALSO MOVE TWDS US DURG THE AFTN WITH ASSOCD PVA/MID LVL COOLING. LKLY POPS LOOK FINE MOST AREAS. I/LL ALSO LEAVE POPS IN THE CHC CAT ACRS FAR SERN SXNS WITH LTR TIMING ANTICIPATED. VERY +RA LCLLY AGN THE MAIN THREAT WITH PWAT < 1.5" AND LGT STEERING FLOW. AT THIS PT...I FEEL THERE WILL BE ENUF BRKS OF SS TO ALLOW CAPES TO REACH THE 1000-1500 RANGE...PSBLY HIER UP N WITH MORE HTG PSBL. MAX TEMPS SEEM OK BASED ON 12Z SNDGS AND XPCTD CLD COVER. WRK ZNS GONE.z .BGM...NONE. JUREWICZ
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.